Alert archive / Tennessee / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 151, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 10, 1995, 12:40 PM CDT for Jackson County, Tennessee. It was in force for 65 min.
The area
The counties it named.
The facts
- Issued
- Jun 10, 1995, 12:40 PM CDT (17:40 UTC)
- Expired
- Jun 10, 1995, 1:45 PM CDT
- In force
- 65 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Jackson County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.7 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2300 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 961 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 101738 RRA SVRBNA TNC087-101845- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1240 PM CDT SAT JUN 10 1995 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 145 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN MIDDLE TENNESSEE ...JACKSON COUNTY AT 1237 PM CDT...A SEVERE THUNDERSTORM WAS INDICATED BY RADAR ABOUT 8 MILES SOUTHWEST OF GAINESBORO...MOVING EAST AT 25 MPH. THIS STORM WILL BE MOVING TO NEAR CENTER GROVE BY 1 PM CDT. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 8:44 AM CDT, 3 hours 56 minutes earlier.
Area forecast discussion, Jun 10, 8:44 AM CDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
830 AM CDT SAT JUN 10 1995
DO NOT ENJOY BEING A HARBINGER OF DOOM. HOWEVER, 12Z BNA SOUNDING LOOKS
D-I-S-M-A-L. HERE ARE THE UNHAPPY STATS:
WHEN SFC TEMP HITS 89 DEG F ....
CAP 0.0 DEG !
LI -11 !
CAPE 3754 J/KG !
EL + 20% 54K FT
A-INDEX 32.8K FT
SHOWALTER -6
0-3 KM SR
HELICITY 10
ONE OF THE 8-YR BNA VETERANS SAYS HE DOESN'T THINK HE'S SEEN AN LI OF
-11 ANY OF THE LAST 8 YRS. THE MIDNIGHT MAN, WITH AN EVEN LONGER BNA
DUTY, SAYS HE ALSO CAN'T REMEMBER WHEN HE HAS SEEN SUCH A LARGE
CAPE ON A BNA SOUNDING.
THE ONLY DECENT WND SHEAR IS IN THE LOWEST 1K FT. THUS, LOOKS LIKE
A HIGH CAPE/LOW SHEAR DAY, WHICH WUD IMPLY LIKELIHOOD OF SVR WX AND
EVEN THE POTENTIAL FOR ISOLATED TORNADOES (ACCORDING TO THE BOOKS).
WHERE'S A CAP WHEN YOU NEED IT!
.OHX...NONE.In the hours before
Special weather statement, Jun 10, 9:30 AM CDT, 3 hours 10 minutes before
SPECIAL WEATHER STATMENT NATIONAL WEATHER SERVICE NASHVILLE TN 930 AM CDT SAT JUN 10 1995 TNZ005>011-022>033-055>065-075>082-093>098-110100- ... SEVERE THUNDERSTORMS EXPECTED IN MIDDLE TENNESSEE THIS AFTERNOON ... ... EVERYONE IS STRONGLY ENCOURAGED TO REMAIN WEATHER ALERT ... THE ATMOSPHERE IN MIDDLE TENNESSEE TODAY IS VERY UNSTABLE...AND WILL SUPPORT THE FORMATION OF SEVERE THUNDERSTORMS TODAY /ESPECIALLY DURING THE AFTERNOON/. IF YOU HAVE ANY OUTDOOR PLANS TODAY...BE ADVISED THAT YOU SHOULD REMAIN KEENLY ALERT TO THE WEATHER IN YOUR AREA...AND LISTEN FOR ANY SEVERE WEATHER WATCHES OR WARNINGS THAT MIGHT BE ISSUED LATER TODAY. ANY THUNDERSTORMS THAT FORM THIS AFTERNOON SHOULD INTENSIFY QUICKLY...AND MAY BECOME CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS. ISOLATED TORNADOES MAY EVEN DEVELOP. BE FURTHER ADVISED THAT THIS COULD DEVELOP INTO A DANGEROUS SITUATION...AND YOU SHOULD STAY TUNED TO A RELIABLE SOURCE OF WEATHER INFORMATION THROUGHOUT THE REMAINDER OF THE DAY.
Special weather statement, Jun 10, 9:32 AM CDT, 3 hours 8 minutes before
SPECIAL WEATHER STATMENT NATIONAL WEATHER SERVICE NASHVILLE TN 930 AM CDT SAT JUN 10 1995 TNZ005>011-022>033-055>065-075>082-093>098-110100- ... SEVERE THUNDERSTORMS EXPECTED IN MIDDLE TENNESSEE THIS AFTERNOON ... ... EVERYONE IS STRONGLY ENCOURAGED TO REMAIN WEATHER ALERT ... THE ATMOSPHERE IN MIDDLE TENNESSEE TODAY IS VERY UNSTABLE...AND WILL SUPPORT THE FORMATION OF SEVERE THUNDERSTORMS TODAY /ESPECIALLY DURING THE AFTERNOON/. IF YOU HAVE ANY OUTDOOR PLANS TODAY...BE ADVISED THAT YOU SHOULD REMAIN KEENLY ALERT TO THE WEATHER IN YOUR AREA...AND LISTEN FOR ANY SEVERE WEATHER WATCHES OR WARNINGS THAT MIGHT BE ISSUED LATER TODAY. ANY THUNDERSTORMS THAT FORM THIS AFTERNOON SHOULD INTENSIFY QUICKLY...AND MAY BECOME CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS. ISOLATED TORNADOES MAY EVEN DEVELOP. BE FURTHER ADVISED THAT THIS COULD DEVELOP INTO A DANGEROUS SITUATION...AND YOU SHOULD STAY TUNED TO A RELIABLE SOURCE OF WEATHER INFORMATION THROUGHOUT THE REMAINDER OF THE DAY.
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 10:24 AM CDT | Severe Thunderstorm Warning | OHX | Putnam | 66 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.